Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 20, 2021, 3:49 PM EDT for Brevard County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2021, 3:49 PM EDT (19:49 UTC)
- Expired
- Sep 20, 2021, 4:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 22 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239
WWUS82 KMLB 201949
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
349 PM EDT Mon Sep 20 2021
FLZ047-147-202030-
Southern Brevard County FL-Northern Brevard County FL-
349 PM EDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of central Brevard
County through 430 PM EDT...
At 348 PM EDT, Doppler radar was tracking a strong thunderstorm over
Suntree, or near Satellite Beach, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Melbourne, Rockledge, Cocoa, Cocoa Beach and Satellite Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2839 8056 2834 8057 2815 8055 2808 8059
2815 8079 2850 8069 2844 8051
TIME...MOT...LOC 1948Z 201DEG 23KT 2819 8067
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SedlockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 20, 11:14 AM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Sep 20, 11:14 AM EDT, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1114 AM EDT Mon Sep 20 2021 .UPDATE... Another rainy day is in store for much of east central Florida, with rain chances well above normal, around 60-70 percent, for much of the area, and even as high as 80 percent for some areas across the interior and around the Cape Canaveral area. Morning soundings continue to show deep moisture lingering across the region, with PW values remaining quite high around 2.06". Scattered to numerous showers and storms are once again expected to develop this afternoon as the sea breeze boundaries form and push inland. Greatest coverage will be focused across the interior and along the coast from Cape Canaveral northward toward late afternoon through early evening, where boundary collisions will be favored. The main storm threats will continue to be occasional to frequent lightning strikes and locally heavy rainfall up to 2-4" leading to minor flooding with slower moving storms. Very similar to yesterday, storms are expected to weaken past sunset, however, convective debris cloud cover producing light to moderate rainfall will linger well into late this evening, especially across inland areas and along the coast from Brevard county northward. Rain chances over land should then end shortly after midnight, with high clouds gradually decreasing overnight. However, patchy fog and stratus will again be possible toward daybreak on Tuesday. Temperatures will continue to be seasonable, with highs in the upper 80s to around 90 degrees, with lows in the low to mid 70s. && .AVIATION... Similar to past couple of days some lingering MVFR cigs will be possible through late morning as areas of stratus lift and break up with daytime heating. Scattered to numerous showers and storms are expected to form along the inland moving sea breeze boundaries from mid afternoon onward, producing tempo IFR/MVFR conditions. Greatest storm potential will be across the interior and from TIX northward toward late afternoon/early evening where boundary collisions will be favored. VFR conditions expected outside of convection through the TAF period. && .MARINE... Similar to yesterday, winds will continue to be light and variable, generally around 5-10 KT. Winds are expected to become more onshore this afternoon as the east coast sea breeze develops and pushes inland. A few of the storms may push offshore this afternoon, however the greatest storm coverage for this afternoon will be across the interior and along the coast from Cape Canaveral northward. Still, isolated to scattered showers and storms will still be able to form over the coastal waters today and tonight. Local buoy 41009 observations show seas are 2 ft with a SSE wind around 10 KT. Seas will be 1-2 ft for the near shore waters and 2-3 ft in the offshore waters. Seas will build to 3-4 ft in the offshore waters overnight. && .PRELIMINARY POINT TEMPS/POPS... DAB 87 74 87 74 / 70 50 80 40 MCO 90 75 89 75 / 70 40 80 30 MLB 87 76 87 75 / 70 50 80 40 VRB 90 75 89 75 / 60 40 80 40 LEE 90 75 89 75 / 60 30 80 20 SFB 89 74 88 74 / 70 40 80 30 ORL 89 75 88 75 / 70 40 80 30 FPR 88 74 87 73 / 60 40 80 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Sedlock
Hazardous weather outlook, Sep 20, 11:27 AM EDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1127 AM EDT Mon Sep 20 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-210400- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1127 AM EDT Mon Sep 20 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Numerous-to-widespread showers and lighting storms are forecast to develop across east-central Florida once again this afternoon as the sea breeze boundaries develop and move inland. The best chance for storms is forecast north of the Treasure Coast between I-4 and I-95 late this afternoon through early this evening as sea breeze and outflow boundary collisions occur. Storm motion will be slow and erratic with a general east to southeasterly movement at 5 to 10 mph. Primary storm hazards will be flooding, heavy rainfall, frequent cloud-to-ground lightning strikes, and wind gusts up to 40 mph. Move indoors to safety at the first sign of threatening skies or if you hear thunder. .FLOOD IMPACT... Slow moving storms will have the potential to produce torrential rainfall totals of 2 to 4 inches with isolated higher amounts possible in some locations. Locations that have received persistent heavy rainfall over the last several days will have to an increased sensitivity to flooding today. Northeastern Lake, western Volusia, Orange, Seminole, and northern Osceola counties will be at most risk for flooding during periods of heavy rainfall today. This will produce considerable ponding of water on roadways and other poorly drained urban and low-lying areas. Never drive through water of unknown depth, as the water may be too deep to allow your vehicle to cross safely. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms may be capable of wind gusts near 35 knots over inland lakes and the Intracoastal and near shore Atlantic waters. Mariners should watch for storms mainly approaching from the west today. However, storm motion will mostly be slow and erratic. .WATERSPOUT IMPACT... The combination of very moist air and light winds may lead to a brief isolated waterspout over the Atlantic waters, in addition to, along and near the Intracoastal Waterway, and larger inland lakes. If you see a funnel cloud or waterspout start to develop, give it a wide berth, and, if possible contact the National Weather Service in Melbourne. .RIVER FLOOD IMPACT... Repeated rounds of heavy diurnal rainfall over the past week has caused water levels along the Saint Johns River to rise, especially at Astor and near Geneva. The river at Astor is forecast to crest at Minor Flood Stage between Monday and Wednesday and reach Action Stage near Geneva on Wednesday, cresting by next weekend. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Storm coverage will remain above normal as deep moisture remains in place over the local area. Flooding, torrential downpours, cloud-to-ground lightning strikes, and gusty winds will be the main storm threats. The risk of dangerous rip currents is expected to be moderate through mid work week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight, however, spotters are encouraged to report any rainfall amounts greater than three inches and any observed flooding issues from heavy rainfall. Watson
In the hours before
Special weather statement, Sep 20, 3:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
349 PM EDT Mon Sep 20 2021
FLZ047-147-202030-
Southern Brevard County FL-Northern Brevard County FL-
349 PM EDT Mon Sep 20 2021
...A strong thunderstorm will impact portions of central Brevard
County through 430 PM EDT...
At 348 PM EDT, Doppler radar was tracking a strong thunderstorm over
Suntree, or near Satellite Beach, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Melbourne, Rockledge, Cocoa, Cocoa Beach and Satellite Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2839 8056 2834 8057 2815 8055 2808 8059
2815 8079 2850 8069 2844 8051
TIME...MOT...LOC 1948Z 201DEG 23KT 2819 8067
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 8:29 PM EDT | Areal Flood Warning | MLB | Seminole, Volusia | 4 hr |
| Sep 19, 9:31 PM EDT | River Flood Warning | MLB | Lake, Volusia | 9 days |
| Sep 20, 3:11 PM EDT | Areal Flood Advisory | MLB | Volusia | 2 hr |
| Sep 20, 3:43 PM EDT | Special Marine Warning | MLB | 92 min | |
| Sep 20, 4:27 PM EDT | Areal Flood Advisory | MLB | Indian River, Saint Lucie | 93 min |
| Sep 20, 4:39 PM EDT | Areal Flood Advisory | MLB | Brevard | 2 hr |
| Sep 20, 5:32 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 88 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.